Alert archive / Kentucky / River Flood Warnings in 2018
River Flood Warning 99, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Dec 26, 2018, 10:22 AM CST for 4 counties in Kentucky; Alexander County, Pulaski County, Illinois; Mississippi County, Missouri. It took effect at Dec 28, 2018, 10:31 AM CST. It was in force for 20 days.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2018, 10:22 AM CST (16:22 UTC)
- In effect from
- Dec 28, 2018, 10:31 AM CST
- Expired
- Jan 16, 2019, 10:41 PM CST
- In force
- 20 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Alexander County, IL, Pulaski County, IL, Ballard County, KY, Carlisle County, KY, Fulton County, KY, Hickman County, KY, Mississippi County, MO
The radar
The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Cairo (CIRI2).
- Action stage
- 32 ft
- Minor stage
- 40 ft
- Moderate stage
- 47 ft
- Major stage
- 53 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Dec 26, 5:59 AM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Dec 26, 5:59 AM CST, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Paducah KY 559 AM CST Wed Dec 26 2018 .UPDATE... Issued at 552 AM CST Wed Dec 26 2018 For aviation section only. && .SHORT TERM...(Today through Friday night) Issued at 248 AM CST Wed Dec 26 2018 Today will be generally precip free as a short wave ridge rotates e/ne through the region. However, there could even be be a few spotty light showers later this afternoon west of the MS River on the back/west side of the ridge axis. Will be quite mild for late December, with afternoon temperatures in the mid 50s. A much larger system is expected to lift northeast from the central Plains toward the western Great lakes region later Wednesday night through Thursday. The system will drag a cold front east toward the region Thursday, and it will likely pass through the forecast area Thursday night. Still expecting rather widespread showers and even a few isolated thunderstorms out ahead of the front, beginning after midnight tonight over southeast MO, and then spreading east across the remainder of the area Thursday. GFS still is the most bullish with MUCAPES Thu afternoon/evening...esp east of the MS River, with the ECMWF keeping most of the unstable conditions south of the region. If we do manage to generate thunderstorms, the high shear environment may be enough to generate a few bowing segments with gusty winds. However, most of the deeper moisture may be east of the region before the instability is generated, so not expecting much of a severe event at this time. Gusty southerly winds upwards of 30 mph out ahead of the front Thu will help to push temps well above normal, with most locations pushing to near or just above 60 degrees Thu afternoon. The cold front will clear the region by 09-12z Fri morning, ending any lingering precip chances. Temperatures will cool some 10 degrees or so on Friday compared to those on Thursday. However, with the aid of a return to sunshine, temps should still manage to make it into the upper 40s northwest locations to upper 50s across the southern Pennyrile region of western KY. .LONG TERM...(Saturday through Tuesday) Issued at 248 AM CST Wed Dec 26 2018 The models are in fairly good agreement with the synoptic scale features through the extended. However there still remains some different solutions with the exact positioning of precipitation next week for the New Years holiday. We will start off the weekend 10 to 15 degrees cooler in the wake of the late week storm system/cold front. A southerly flow aloft will rotate a short wave through just to our north Saturday night. This will coincide with a weak surge of moisture from the western gulf to create a chance of wintry mix. Should be little if any impact mainly east of the Pennyrile Parkway. The ECMWF brings in some light wintry mix Saturday night. The Canadian brings in some light rain for a few hours in the overnight. The GFS keeps it south and north of us. The GEFS ensembles are indicating rain for the entire midwest. again either way the system should be moisture starved and with qpf at zero would not expect an impact with this feature. The flow aloft remains southwest as and upper low resides over the southwest. The flow at the surface becomes southerly as we head through Sunday. This will bring some moisture back into the region albeit limited. The blend has been producing low pops early next week with chance pops starting in the west early Monday morning or New Years Eve. This will be in response to a short wave trough with a surface reflection of a cold front moving through the region. . This will bring a chance of a wintry mix Sunday night changing over to rain during the day New Years Eve. This could turn into a wintry mix after sunset. From New Years day on the models are indicating dry conditions returning with high pressure over the region. As for temperatures They will hold in the 40 to 45 degree range for highs as next weeks front is not that strong. Lows will average in the upper 20s most nights. && .AVIATION... Issued at 556 AM CST Wed Dec 26 2018 Mid level ridging and high surface pressure will eventually give way to increasing southwesterly low level flow just off the surface as a large low pressure system begins to approach the area. For the next 24 hours, low MVFR and possibly even IFR cigs are possible over srn portions of se MO and the western tip of wrn KY...generally south and west of the PAH area for much of the day today. MVFR cigs are expected to spread a little farther east with time. Light to very light easterly winds will prevail through Wed morning, veering slightly and increasing in the afternoon. The main surge of moisture and widespread rainfall should wait until after the 06Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...GM LONG TERM...KH AVIATION...GM
Hazardous weather outlook, Dec 26, 3:19 AM CST, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 319 AM CST Wed Dec 26 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 319 AM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a slight chance of thunderstorms Thursday afternoon into Thursday evening. The main hazard with any isolated storms would be strong gusty winds. Dangerous lightning and locally heavy rainfall are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 1:46 PM CST | Wind Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 29 hr |
Nearby
River Flood Warnings in Kentucky, 2018River Flood Warnings in Illinois, 2018River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.